John G. Setter, M.D.; John F. Maher, M.D., F.A.C.P.; George E. Schreiner, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Previous studies of barbiturate intoxication have dealt predominantly with the "long" acting drugs. We have noted an increased incidence of intoxication due to short acting preparations. During a 14-year period, 140 intoxications occurred in 131 patients: 92 due to short acting barbiturates alone or in combination with other sedatives. The patients ranged from 1 (accidental) to 82 years of age. The youngest intentional overdose was 6 years old. The patients were predominantly female. There were 17 deaths: 12 after short acting, 3 after combinations, and 2 after undetermined types of barbiturate ingestions. Death was usually due to cardiopulmonary complications and
Setter JG, Maher JF, Schreiner GE. Acute Barbiturate Intoxication.. Ann Intern Med. 1964;61:802. doi: https://doi.org/10.7326/0003-4819-61-4-802_5
Download citation file:
Published: Ann Intern Med. 1964;61(4):802.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use